Georgia, 2013Damaging Winds in Georgia, April 19, 2013
April 19, 2013 · NWS CAE · 2 events in 2 counties and zones
Multicell thunderstorms produced strong winds in the CSRA that took down trees and powerlines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multicell thunderstorms produced strong winds in the CSRA that took down trees and powerlines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 19, 12:58 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 19, 12:58 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
158 PM EDT FRI APR 19 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON INTO
EARLY SATURDAY...PROVIDING SHOWERS AND THUNDERSTORMS. COOL HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPPER TROUGH FROM GREAT LAKES TO LOWER MISSISSIPPI VALLEY SHIFTING
EAST. ALTHOUGH STRONGEST DYNAMICS WILL BE NORTH OF SOUTH
CAROLINA...SYNOPTIC LIFT/INSTABILITY RESULTING FROM DIABATIC HEATING
AND CONVERGENCE ALONG APPROACHING FRONT SUFFICIENT FOR ORGANIZED
SEVERE WEATHER...
STRONG COLD FRONT EXTENDING FROM UPSTATE SOUTH CAROLINA SOUTHWEST
ACROSS CENTRAL GEORGIA AT 17Z. AIR MASS ACROSS CENTRAL SOUTH
CAROLINA/CSRA GEORGIA MODERATELY UNSTABLE WITH SURFACE BASED LI
AROUND -5. SB CAPE AROUND 1500 J/KG. EFFECTIVE SHEAR STRONGER ACROSS
THE NORTHERN MIDLANDS...POTENTIAL FOR EMBEDDED SUPERCELL
STRUCTURE...ALTHOUGH BOW ECHOES DAMAGING WIND MAIN THREAT. MOISTURE
SPREADING NORTH ON STRONG 40 KT LOW-LEVEL JET. WIDESPREAD GUSTY
WINDS ABOVE 30 MPH. CONVERGENCE STRONG ALONG FRONTAL BOUNDARY AND
CURRENT RADAR SHOWING QLCS SQUALL LINE NEAR FRONT WITH A FEW
DISCRETE CELLS OUT AHEAD. STRONG CONVECTION APPROACHING
CSRA...SEVERE THUNDERSTORM WATCH UNTIL 00Z. BASED ON CURRENT TRENDS
AND UPDATES FROM SPC...CONFIDENCE HIGH FOR WATCH FOR REST OF THE
REGION LATER THIS AFTERNOON AND EVENING. CATEGORICAL POPS ON TRACK
THIS EVENING FOR CONVECTION. FRONT PUSHING EAST OF THE MIDLANDS
03Z-05Z WITH DECREASING POPS BY MIDNIGHT. CLEARING LATE WITH
DIMINISHING WINDS SHIFTING TO NORTHWEST/NORTH AS COLD ADVECTION
DEVELOPS. TEMPERATURE FORECAST NEAR MOS CONSENSUS...WHICH IS COOLER
THAN NORMAL FOR THIS TIME OF YEAR...
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
COLD FRONT WILL MOVE THROUGH AND BRING COOLER DRIER AIR IN BY
SATURDAY MORNING THROUGH SATURDAY AS HIGH PRESSURE BUILDS
EASTWARD. STAYED NEAR/JUST BELOW CONSENSUS FOR TEMPERATURES ON
SATURDAY AND NEAR CONSENSUS FOR SATURDAY NIGHT AS TEMPERATURES
COOL TO BELOW NORMAL READINGS.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER TROUGH TO SHIFT EAST...WHILE ADDITIONAL UPPER ENERGY MOVES
ACROSS THE SE CONUS. STRONG HIGH PRESSURE CENTER TO BUILD INTO NEW
ENG...RIDGING DOWN INTO OUR REGION. GFS/ECMWF CONTINUE TO INDICATE
FRONT STALLING OFFSHORE WITH LOW PRESSURE DEVELOPING ALONG IT...AND
SLOWLY RIDING NE. MODELS INDICATE INCREASING ISENTROPIC LIFT AND
MOISTURE SPREADING BACK INTO OUR REGION FROM THE EAST. WITH WEDGE
CONDITIONS DEVELOPING HAVE INCREASED THE POPS SLIGHTLY FOR SUNDAY
NIGHT INTO MONDAY WITH HIGHEST POPS AT CHANCE FOR NOW. EXPECT
RAINFALL AMOUNTS TO BE ON THE LOW SIDE. MODEL ENSEMBLES SHOWING
QUITE A SPREAD ON TEMPERATURES AND PRECIPITATION...SO CONFIDENCE
NOT HIGH ENOUGH AT THIS TIME TO RAISE POPS. IT APPEARS WEDGE
WILL SLOWLY WEAKEN TUE/TUE NT...AS SURFACE LOW AND UPPER TROUGH
DEPART TO THE NE...AND A FRONT APPROACHES FROM THE WEST WEDNESDAY
INTO WEDNESDAY NIGHT. BOTH GFS/ECMWF INDICATE THE FRONT TO AFFECT
US WED/WED NT...HOWEVER AT THIS TIME APPEARS THE GFS IS THE FASTER
OF THE TWO MODELS. BY THURSDAY AND FRIDAY...HIGH PRESSURE WILL ONCE
AGAIN BUILD IN FROM THE WEST. TEMPERATURES THROUGH THE PERIOD WILL
GENERALLY BE BELOW NORMAL THROUGH MUCH OF THE PERIOD.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SOUTHEAST WINDS WILL CONTINUE TO PUMP LOW LEVEL MOISTURE INTO THE
AREA. WIDESPREAD MVFR CEILINGS THIS MORNING BECOMING VFR AS
MIXING STRENGTHENS. SOUTH- SOUTHWEST WINDS 15 KNOTS WITH GUSTS
AROUND 25 KNOTS ARE EXPECTED AS A COLD FRONT MOVES TOWARD THE
REGION FROM THE WEST. THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT
SHOULD REACH THE AREA AFTER 20Z WITH BRIEF IFR CONDITIONS FORECAST
AT TIMES UNTIL FRONTAL PASSAGE AFTER 03Z-04Z. VFR DEVELOPING AS
FRONT PUSHES EAST AND WINDS SHIFT TO NORTHWEST.
EXTENDED AVIATION OUTLOOK...SOME CIG/VSBY RESTRICTIONS POSSIBLE
SUNDAY NIGHT INTO MONDAY AS A STALLED FRONT OFF THE ATLANTIC COAST
MAY SPREAD CLOUDS AND SOME PRECIPITATION BACK INTO THE AREA.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ040-
063>065-077.
&&
77Hazardous weather outlook, Apr 19, 1:05 PM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
205 PM EDT FRI APR 19 2013
GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041-201815-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA-
LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-
CLARENDON-BAMBERG-
205 PM EDT FRI APR 19 2013
...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 129 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
SEVERE THUNDERSTORM WATCH.
A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH
THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME
SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SCZ015-016-020>022-029-201815-
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEE-
205 PM EDT FRI APR 19 2013
...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 130 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
TORNADO WATCH.
A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH
THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE
PRODUCING DAMAGING WINDS...HAIL AND POSSIBLY TORNADOES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Apr 19, 2:51 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
351 PM EDT FRI APR 19 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG 4 WNW LEXINGTON 34.00N 81.29W
04/19/2013 LEXINGTON SC DEPT OF HIGHWAY
TREES IN ROADWAY ON OLD CHEROKEE AND WISE
FERRY.
&&
IRIS SYSTEMThunderstorm Wind, McDuffie
- When
- April 19, 2:51 PM EST to 2:55 PM EST
- Where
- McDuffie County, 0.9 mi SE of Dearing
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.410, -82.370
McDuffie dispatch reported several trees down in Darning heading toward Harlem.
Thunderstorm Wind, Columbia
- When
- April 19, 2:53 PM EST to 2:59 PM EST
- Where
- Columbia County, 0.58 mi E of Harlem to 1.8 mi NE of Campania
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Trained Spotter
- Coordinates
- 33.420, -82.310
SKYWARN HAM and Emergency Manager reported trees and Powerlines in Harlem and areas to the east.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, April 19 to 20, 20132 deaths · $33,000 · 3 events
- Tornadoes and Damaging Winds in Georgia, April 19, 20131 injured · $565,000 · EF2 · 7 events
- Flooding in Michigan, April 19 to 25, 2013$2.7 million · 2 events
- Damaging Winds in New York, April 19, 2013$2.0 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Virginia, April 19, 2013$95,000 · 1.75 in hail · 40 events
- Damaging Winds in Virginia, April 19, 2013$271,000 · 61 kt wind · 16 events
- Tornado and Damaging Winds in Virginia, April 19, 2013$103,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in New York, April 19, 2013$196,000 · EF0 · 9 events
- Damaging Winds in Pennsylvania, April 19, 2013$126,000 · 74 kt wind · 16 events
- Hail and Damaging Winds in South Carolina, April 19, 2013$70,000 · 71 kt wind · 20 events
- Damaging Winds and High Wind in North Carolina, April 19, 2013$105,000 · 60 kt wind · 7 events
- Tornadoes and Damaging Winds in Tennessee, April 19, 2013$30,000 · EF1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435828, 435829.